Dawna Austin
Okay, so I've decided to stop the amantadine.  I haven't notice much of an improvement in energy levels.  While I only took one (instead of the maximum 2) per day, I wasn't willing to take more due to the possible side-effects.  I already was experiencing lack of sleep at night and didn't want to increase that at all.

It's been two days since I've been off of the meds.  Yesterday I was doing okay and even made it church for the first time in months, but noticed a slight increase in numbness/sensation in my fingers and feet.  Today, it's greatly increased to the point that it feels like someone is taking a hammer to my fingers.  Yes, quite painful.  Hurts to type, hurts to hold a knife to cut up food, pretty much anything. The electrical sensations are having a 'heyday'.  Also, nausea has kicked in full-time.  Fun. Time to do some research.  Here is what I came up with when stopping amantadine:
Neuroleptic malignant syndrome, involuntary muscle contractions, coma, stupor, hypokinesia, hypertonia, gait abnormalities, paresthesia, EEG changes, and tremor have been reported during postmarketing experience. Agitation, hallucinations, stupor, and slurred speech have also occurred after abrupt discontinuation.
 Thankfully, I haven't noticed any of the post side effects other than the increased paresethesia (sensation of tingling, pricking, or numbness), but at least I can safely "guess" that is why it's kicked up a notch all of a sudden. I am hoping that in a few days that pain will decrease.   Now, if hallucinations start making me believe that I'm in Hawaii on the beach, I think I'll just run with that one.

Such a struggle to find joy amidst pain, to find the willingness to tell your body to get up and move.  I so long for healing .. for the possibility to enjoy my family, to participate with them.  Take them for walks in a forest, go bike riding with them, chase them around the house. God, hold me while I cannot do all that is so dear to my heart.  Help me to find ways to be a part of these great "little kid" years. I don't want to miss it all because of a disease.
| edit post
Reactions: 
3 Responses
  1. Miss-buggy Says:

    I can't imagine what you are going through. I do want to say thank you for reminding me to take hold of what I so easily take for granted. I am sorry it is being sapped from you. HUGS. Think about you a lot.


  2. MD Says:

    Just spent the last hour at work getting caught up with what is up with you. Miss you on facebook, think it's crappy what you are going through, wish I could take some of your issues and me have them instead.

    Take care Dawna. Love to your family and you. ♥


  3. Anonymous Says:

    Our precious Lord holds you securely in His arms.
    Romans8:38 neither death nor life..
    .. will be able to separate us from the love of God in Christ Jesus our Lord.
    I too, long to be able to run and play with my grandchildren.
    You will be always in my prayers.
    God bless!!